?Rash

?Rash

Hello everyone. I am still sort of in limbo. My Nurse still thinks Psa Dr well not that impressed. I am on triple therapy increased mtx injections to 25mg 3 weeks ago. Still not doing so good and fatigue is a big problem. Just got back from holiday. G.p increased my preds to 15mg to help while away. This did settle my joints. I have had this rash on my legs for a week now. Does not itch or burn. Last year I had a rash with purple spots. Rheum said vasculitic and to do with arthritis. Current dxis Sero meg inflammatory.

Just wondered if anyone has had a rash like this.

Thanks for reading.

15 Replies

oldestnewest
  • Moomie hi there just to wish u good luck and result with ur treatment.i know how it is when u get different opinions and diagnosis.wish u all the best

  • Thank you.

  • Hi moomie,

    are you seeing a dermatologist? If not, you can ask GP for a referral. Difficult to diagnose rashes definitely require a dermatologist.

    That doesn't look like psoriasis to me, but it does take many forms. Another possible issue is that you are already taking Mtx, which is used to treat psoriasis and 'partially treated' psoriasis doesn't necessarily present in a typical way.

    I think the main thing is that you have a diagnosis of inflammatory arthritis and are receiving treatment which is at least part of the battle. However a more precise diagnosis can open the door to smarter / better treatment still, so I think you are right to be chasing this. I'd go down the dermatology route for sure.

  • Thanks Postie. I have a Nurse appointment tommorow and G.p appointment on Wed so will ask.

    My Nurse said the treatment is the same.

    I had lumps and a little rash on my elbows last year. Dr said nodules. The increased Mtx has cleared them.

    It's all strange but does not itch just looks unsightly now.

    Thank you for replying

    Moomie

  • Well yes, initial treatment with DMARDs is the same for PsA and RA. However there is increasing concern that DMARDs (Mtx etc.) may not be as effective in controlling disease progression in PsA as in RA. This may have at least contributed to the fact that the NICE guidelines for access to biologics are more 'liberal' for PsA patients than for those with RA.

    The doubts about DMARDs and PsA do tally with my own experience. I'm a 'good responder' i.e. almost any drug I've taken has been mostly side effect free and made me feel better. But Mtx, Sulfasalazine and Leflunomide failed to tackle my swollen joints. And swollen joints are a key sign of disease activity I believe. After about 6 months on Humira though, my knees returned to normal after having been huge for some years. And my mobility went from okay-ish to very good.

    It was the easier access to biologics that I was thinking of when I mentioned that a more precise diagnosis can open doors. Additionally, some rheumys will make slightly different choices re. DMARDs for PsA than for RA.

  • Very interesting Postie. Triple therapy at the moment. Sulpha was the one that helped mobility most. Swollen joints I think steroids. Mtx is slowly improving swelling pain and stiffness but 18 months on.

    One Nurse has told me about the easier acces to biologics. Unfortunately I do not always see her.

    Strange think happened in clinic though. On my slip when checking in it said DMARD follow up + gold. Did not see Nurse I should . The one I saw said did not want to do anything today due to chest infection and rash. Got to with hold Mtx this week and see G.p. Back in another 4 week.

  • Steroids helping with swollen joints doesn't surprise me. Glad they helped but of course the problem is that they aren't really sustainable, long-term they're bad news.

    Hope your chest infection clears up soon. What do you reckon on a dermatology referral? I saw 4+ dermatologists during last psoriasis flare-up and they were all foxed to a certain extent at first so I've come to the conclusion that GPs don't have a chance with mystery rashes! It does sound as if you have quite a supportive GP though.

  • I will take on board your advice.

    My G.p is excellent. He upped the Preds so I could get some pain free time on holiday. Thought I was due back tommorow but it is next week. Nurse said I need chest and rash looking at. She did go to ask a Dr about the rash because she thought it maybe Mtx. No one looked but said no.

    I have to fight tommorow with receptionist to try to get an appointment.

    Next week I will ask the G.p I usually see about seeing someone. He is not happy that I do not see my consultant at the hospital. It was treg ref that left me in limbo early in the year. At that point I could barely walk.

    Thank you I will let you know if I get anywhere.

    Do agree about steroids not being the long term answer. I tried in April to reduce but my joints just would not play ball.

    Thanks again x

  • Yes, please let me / us know how you get on moomie. Sounds like you're a bit of a fighter! Good luck!

  • Hi Postie. I have not got anywhere with the rash. I took photos of it in its height and showed my usual G.p on Wed. He was interested and said notable. He wants to see it if it comes back. To be honest I had other problems so it was on the back burner. Chest infection still not cleared so more antibiotics for another two weeks. It is causing my asthma to play up so having breathing problems. Got an ifected cold sore.

    Plus had a really sore mouth went to the dentist and she said I have a mouth full of erosions and lesions plus thrush. Got a load of sprays and cream. Plus she is referring me on because she thinks I have syrogens too.

    On top of that no Mtx injec for 4 weeks. Fingers crossed with that. On the plus I am still on 15mg of prednisolone so hopefully keep things at bay.

  • You are so going through the mill. I hope all these troubles will pass soon, it must be miserable.

    Wonder what he means by 'notable'? Of course it's notable! Oh well, at least it has been noted. I can well understand that it's on the back burner but if you have any other skin issues, even some that just look like a bit of dryness, then it might be as well to make a note yourself and take some pictures. Psoriasis can be very minor but it's still psoriasis and therefore can be relevant to a diagnosis.

    Take good care, hope the sun comes out for you.

  • Thanks Postie will do. It will be interesting to see if the nodules and rash come back on my elbows while I am not taking the mtx. That is what happened last year. When I re started it they started to clear and vanished.

  • Thanks Postie. Will do.

    Had a real run around with G.p I saw. Told her about rash she said didn't know what it was. Not an allergic rash maybe blood vessels. Take a phot and show Rheum on next visit.

    As for my chest yes nasty chest infection gave me amoxicillin 500mg. I asked if I needed to with hold Mtx next week. She didn't know said I had to ring the hospital to ask. ?????

    The pharmacist was not happy with me taking that. Plus I was a bit breathless but that is the infection and I get asthma. I had to wait 45 mins while he went to see the Dr. Not complaining because he is very good and on the ball. He took the antibiotic back and I had to ring the help line he thought it was mtxtoxicity. He said the G.p was ringing rheum too.

    Conclusion is the Nurse rang me and said my bloods are ok so no toxicity she thinks like me just the infection. They may do another chest x Ray next visit. She rang the G.p and gave her advice. I needed the antibiotic and stop Mtx while taking it.

    Bit of faff but got there in the end. Pleased I have a good Rheum Nurse. Will not see that G.p again. See my usual one on Wed so may get an answer then.

    Thanks Postie. It's good to be able to share things with people that understand.

  • For goodness sake! I'd be fuming after a run around like that and I don't have a chest infection to contend with. Some of the things I hear about leave me speechless. Surely your GP has other patients on Mtx .... the world & his wife take Mtx! Well, sort of. Thank heavens you followed it up and have a good pharmacist.

    It's good your bloods are okay. Hopefully that is at least one indication that you'll be able to fight off this infection with a bit of help from the antibiotics.

    Have a good weekend, pamper yourself and get well soon!

  • Hi Postie I have just had my Rheum Dr appointment this am. I took photo's of the rash I had. He said it was a Rheumatoid rash ? Reminded him of the one I had last year that was purple dots some raised which he said was vasculitic. He just said yes well you get these rashes with rheumatoid. So not really got anywhere with that one.

    Seeing G.p next week he wants me to consider changing Rheumy.

    Hope you have located a good one with your home move.